Please use this identifier to cite or link to this item:
|Title:||Hydrophilic Lens Opacification after Intravitreal Anti-VEGF Injections: A Case Series||Authors:||Wahab, Charbel
Warrak, Elias L.
|Affiliations:||Faculty of Medicine||Keywords:||Bevacizumab (Avastin)
Hydrophilic intraocular lens
Intraocular lens opacifications
|Issue Date:||2022-01-01||Part of:||Case Reports in Ophthalmology||Volume:||13||Issue:||1||Start page:||134||End page:||140||Abstract:||
Our objective in this retrospective case series was to report 4 cases of hydrophilic intraocular lens (IOL) opacifications after repeated intravitreal bevacizumab injections. This is a retrospective analysis of all the cases of IOL opacifications presenting to a tertiary referral ophthalmic center in Beirut between January 2013 and January 2019. Four cases were included in the study, of which one was treated for vitreal hemorrhage, the other for macular edema secondary to wet age-related macular edema, and the rest for macular edema secondary to diabetic retinopathy. The mean age of the patients was 71 years with a male predominance and a mean of 5 injections. The IOL opacifications appeared approximately 24 months after first bevacizumab injection. The opacification could be explained by multiple theories such as a possible anterior or posterior segment subclinical inflammation secondary to intraocular interventions, interaction between the hydrophilic properties of the IOLs and anti-vascular endothelial growth factor injection's content, impurities transmission during injection, or faulty IOL manufacturing.
|URI:||https://scholarhub.balamand.edu.lb/handle/uob/5594||DOI:||10.1159/000520356||Open URL:||Link to full text||Type:||Journal Article|
|Appears in Collections:||Faculty of Medicine|
Show full item record
checked on Mar 28, 2023
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.